Jump to content
CrazyBoards.org

Clozapine - anyone with urinary incontinence?


Recommended Posts

I am going to ask to go off Clozapine. I have a huge issue with urinary incontinence at nighttime. Hs anyone else encountered this with clozapine? Is there a drug you can take to counteract this side effect? I've read pseudoephedrine can treat this side effect, but the problem is my pdoc won't put me on any stimulants, not even for my ADD which goes untreated now.

Anyway, thoughts would be appreciated. I'm seriously considering pushing for maintenance ECT treatments because that was next on the menu anyway. 

Link to comment
Share on other sites

So this is probably most unhelpful, because I haven't been on clozapine. But with both geodon and fanapt, I had horrible incontinence, only stayed on fanapt 4 days, it was so bad. So this is just to say, I'm sure it could definitely happen, and yes, that is a most unacceptable s/e. 

I hope you find a solution, I know you're at the end of your rope with meds. 

  • Like 1
Link to comment
Share on other sites

Ouff. So sorry to hear this saintalto! I've never been on the clozapine either but that side effect sounds very bad. Does your pdoc or nurse know this? I wonder if there is another med that would treat this besides a stimulant. I've tried all the AAP's except rexulti.

I feel you though. ECT is next for me too. I'm scared and don't want to go down that route and don't want to be put IP to get it done. But it supposedly works very well for some people. I had to watch videos on it while IP because the IP pdoc was really pushing for me to have it done. They actually showed it being performed on someone and they talked to some famous people who have had it (don't remember much else about the videos, sorry). He tried very hard to convince me to try it. But I'm a big chicken and still ended up refusing.

My current pdoc says ECT or that TMS thing because he is done making med changes/tweaks. But no one even remotely near my town does TMS and it's not covered by my insurance either. I'd have to travel for weeks and that's just not reasonable nor affordable at all.

I'm sorry I know this is not much help. Just wanted to let you know I've been there and will continue to send good vibes your way for sure. For me, I'm sticking to my current AAP's because that's really my only option that I want to do. 

ETA ~ Have you ever tried 2 AP's or AAP's at the same time? I have been on 2 AAP's for quite a few years. I don't do well on one alone, I just end up IP or worse at a state hospital.

Edited by Wonderful.Cheese
  • Like 1
Link to comment
Share on other sites

@Rabbit37 Thanks! That brightened my day.

@Wonderful.Cheese I have been put on a new pill for this side effect now, so I guess I'll continue on with Clozapine for now. This is the 3rd medication for side effects I have to take, but things could be worse, I suppose. I still feel drawn to ECT and if Clozapine doesn't do the trick stabilise me enough, I don't see much reason in continuing on a drug that is a pain in the ass. Spent an hour the pharmacy this morning to pick up my weekly scrip for it and the blood lab had only done a partial workup so I couldn't get more than a day's supply and I had to go back and get my blood drawn again (last time was on Friday) and now I have to go twice this week for the Friday draw as well. What a clusterfuck. 

You should try TMS. It's not available to me here, but I hear good things about it and it's essentially free of side effects. 

@dancingteapot Thanks for the comment. Are you on a lot of meds for side effects? 

@melissaw72 Much appreciated.

 

 

Link to comment
Share on other sites

I have had and to an extent still have urge UI due to meds. It is horrible. The only way I deal with it is to carefully plan for bathroom breaks at certain time intervals (sometimes once an hour). I don't believe it was antipsychotic induced though. I blame my ADs. Or perhaps the Tegretol. Going off my meds is not an option for me so I deal with it the best I can.

Link to comment
Share on other sites

Sorry to hear about all that blood work. That's a lot. I'm glad you have a med to help with the urinary issues. I hope this does the trick! You've been through so much lately! Ugh.

And regarding the TMS, We just can't afford it and travel costs on top of the uncovered insurance aspect unfortunately. 

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...